Optimal reduction of controlled Hamiltonian system with Poisson structure and symmetry
Authors
Abstract
In this paper, our goal is to study the optimal reduction theory of controlled Hamiltonian (CH) systems with Poisson structure and symmetry, and this reduction is an extension of optimal reduction theory of Hamiltonian systems under controlled Hamiltonian equivalence conditions. Thus, in order to describe uniformly CH systems defined on a cotangent bundle and on the optimal reduced spaces, we first define a kind of CH systems on a Poisson fiber bundle. Then we introduce the optimal point, optimal orbit, and regular Poisson reducible CH systems with symmetry by using the optimal momentum map and reduced Poisson tensors (or reduced symplectic forms). Moreover, we give some optimal reduction theorems for CH systems to explain the relationships between OpCH-equivalence, OoCH-equivalence, RPR-CH-equivalence for optimal reducible CH systems with symmetry and CH-equivalence for associated optimal reduced CH systems. Finally, we describe the CH system and CH-equivalence from the viewpoint of port Hamiltonian system with a Poisson structure, and give two examples to state theoretical results of optimal point reduction of CH systems.
Keywords
Controlled Hamiltonian system; Optimal point reduction; Optimal orbit reduction; Regular Poisson reduction; CH-equivalence
Citation
- Journal: Journal of Geometry and Physics
- Year: 2012
- Volume: 62
- Issue: 5
- Pages: 953–975
- Publisher: Elsevier BV
- DOI: 10.1016/j.geomphys.2012.01.010
BibTeX
@article{Wang_2012,
title={{Optimal reduction of controlled Hamiltonian system with Poisson structure and symmetry}},
volume={62},
ISSN={0393-0440},
DOI={10.1016/j.geomphys.2012.01.010},
number={5},
journal={Journal of Geometry and Physics},
publisher={Elsevier BV},
author={Wang, Hong and Zhang, Zhenxing},
year={2012},
pages={953--975}
}
References
- Abraham, (1978)
- Marsden, J. & Weinstein, A. Reduction of symplectic manifolds with symmetry. Reports on Mathematical Physics vol. 5 121–130 (1974) – 10.1016/0034-4877(74)90021-4
- Marsden, (1999)
- Marsden, (2007)
- Ortega, (2004)
- Arnold, (1989)
- Marsden, (1992)
- Marsden, (1990)
- Ortega, The optimal momentum map. (2002)
- Bloch, A. M., Dong Eui Chang, Leonard, N. E. & Marsden, J. E. Controlled Lagrangians and the stabilization of mechanical systems. II. Potential shaping. IEEE Transactions on Automatic Control vol. 46 1556–1571 (2001) – 10.1109/9.956051
- Bloch, A. M., Leonard, N. E. & Marsden, J. E. Controlled Lagrangians and the stabilization of mechanical systems. I. The first matching theorem. IEEE Transactions on Automatic Control vol. 45 2253–2270 (2000) – 10.1109/9.895562
- Echeverría-Enríquez, A., Marín-Solano, J., Muñoz-Lecanda, M. C. & Román-Roy, N. Geometric reduction in optimal control theory with symmetries. Reports on Mathematical Physics vol. 52 89–113 (2003) – 10.1016/s0034-4877(03)90006-1
- Nijmeijer, (1990)
- van der Schaft, A. J. Stabilization of Hamiltonian systems. Nonlinear Analysis: Theory, Methods & Applications vol. 10 1021–1035 (1986) – 10.1016/0362-546x(86)90086-6
- van der Schaft, A. J. Symmetries in Optimal Control. SIAM Journal on Control and Optimization vol. 25 245–259 (1987) – 10.1137/0325015
- van der Schaft, (2000)
- van der Schaft, Hamiltonian systems: an introductory survey. Proc. Int. Congr. Math. Madrid (2006)
- Jalnapurkar, S. M. & Marsden, J. E. Stabilization of relative equilibria. IEEE Transactions on Automatic Control vol. 45 1483–1491 (2000) – 10.1109/9.871756
- Chang, D. E., Bloch, A. M., Leonard, N. E., Marsden, J. E. & Woolsey, C. A. The Equivalence of Controlled Lagrangian and Controlled Hamiltonian Systems. ESAIM: Control, Optimisation and Calculus of Variations vol. 8 393–422 (2002) – 10.1051/cocv:2002045
- Chang, D. E. & Marsden, J. E. Reduction of Controlled Lagrangian and Hamiltonian Systems with Symmetry. SIAM Journal on Control and Optimization vol. 43 277–300 (2004) – 10.1137/s0363012902412951
- Abraham, (1988)
- Kobayashi, (1963)
- Weinstein, The local structure of Poisson manifolds. J. Diff. Geom. (1983)
- Weinstein, A. Poisson geometry. Differential Geometry and its Applications vol. 9 213–238 (1998) – 10.1016/s0926-2245(98)00022-9
- Fernandes, R. L., Ortega, J.-P. & Ratiu, T. S. The momentum map in Poisson geometry. American Journal of Mathematics vol. 131 1261–1310 (2009) – 10.1353/ajm.0.0068
- Libermann, (1987)
- Marsden, J. E. & Ratiu, T. Reduction of Poisson manifolds. Letters in Mathematical Physics vol. 11 161–169 (1986) – 10.1007/bf00398428
- Stefan, P. Accessible Sets, Orbits, and Foliations with Singularities. Proceedings of the London Mathematical Society vols s3-29 699–713 (1974) – 10.1112/plms/s3-29.4.699
- Sussmann, H. J. Orbits of families of vector fields and integrability of distributions. Transactions of the American Mathematical Society vol. 180 171–188 (1973) – 10.1090/s0002-9947-1973-0321133-2